Affordable Access

Fulminant hepatic failure in poisoning due to ingestion of T 61, a veterinary euthanasia drug.

Authors
Type
Published Article
Journal
Critical Care Medicine
0090-3493
Publisher
Ovid Technologies (Wolters Kluwer) - Lippincott Williams & Wilkins
Publication Date
Volume
18
Issue
5
Pages
573–575
Identifiers
PMID: 2328602
Source
Medline
License
Unknown

Abstract

A patient developed fulminant hepatic failure 48 h after the ingestion of T 61, a veterinary euthanasia drug which contains both general and local anesthetics, a neuromuscular blocking agent, and dimethylformamide (DMF) as a solvent. This is the first report of such severe hepatic manifestation in T 61 poisoning, the most common symptoms of which are early coma and respiratory failure due to the anesthetic and the neuromuscular blocking agent. In a very few cases mild and transitory symptoms of hepatic insufficiency have been observed. In this case the fulminant hepatic failure was due to the high dose (0.6 ml/kg) ingestion of DMF.

Statistics

Seen <100 times